Alert archive / Georgia / Tornado Warnings in 2004

Tornado Warning 54, NWS Jacksonville, FL

September 6, 2004Camden County, Georgia

NWS Jacksonville, FL issued this tornado warning at Sep 6, 2004, 10:36 AM EDT for Camden County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2004, 10:36 AM EDT (14:36 UTC)
Expired
Sep 6, 2004, 11:15 AM EDT
In force
39 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 53 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 4:50 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 830 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
830 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WFUS52 KJAX 061436
TORJAX
GAC039-061515-
/X.NEW.KJAX.TO.W.0034.040906T1436Z-040906T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1036 AM EDT MON SEP 6 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  CAMDEN COUNTY IN SOUTHEAST GEORGIA
  THIS INCLUDES THE CITIES OF...WOODBINE...KINGSLAND...KINGS BAY
  BASE...HIGH POINT...DUNGENESS

* UNTIL 1115 AM EDT

* AT 1033 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO NEAR WOODBINE...MOVING NORTHWEST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WAVERLY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 600 AM EDT MONDAY MORNING FOR NORTHEASTERN
FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3078 8146 3072 8144 3071 8155 3080 8187
      3109 8190 3109 8184 3115 8177 3110 8163
      3112 8156 3107 8154 3103 8146 3098 8148
      3094 8139

$$

WELSH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 6, 10:22 AM EDT, 14 minutes earlier.

Area forecast discussion, Sep 6, 10:22 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1022 AM EDT MON SEP 6 2004

TROPICAL STORM WARNINGS FOR EAST COAST WILL BE CANCELED BY TPC WITH
11 AM FRANCES ADVISORY.  WILL HAVE TO ISSUE GALE WARNING AND HIGH
SURF ADVISORY AS WINDS AND SEAS ARE STILL HIGH OVER OUR WATERS. OVER
LAND WILL EXPAND WIND ADVISORY TO INCLUDE INTERIOR NE FL COUNTIES.
WILL ALSO GO WITH HIGH WIND WARNING FOR ALL COASTAL COUNTIES WHERE
WINDS ARE HIGHER.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY INTERIOR NE FL.
     HIGH WIND WARNING COASTAL NE FL.
     FLOOD WATCH NE FL.
     GALE WARNING FERNANDINA BEACH TO FLAGLER BEACH.
     HIGH SURF ADVISORY FERNANDINA BEACH TO FLAGLER BEACH.
GA...WIND ADVISORY INTERIOR SE GA.
     HIGH WIND WARNING COASTAL SE GA.
     FLOOD WATCH SE GA.
     GALE WARNING ALTAMAHA SOUND TO FERNANDINA BEACH.
     HIGH SURF ADVISORY ALTAMAHA SOUND TO FERNANDINA BEACH.
&&

MZ/ARS
Hazardous weather outlook, Sep 6, 6:00 AM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT MON SEP 6 2004

GAZ132>136-149>152-162>164-071000-
APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-
JEFF DAVIS-PIERCE-WARE-WAYNE-
600 AM EDT MON SEP 6 2004

THIS OUTLOOK IS FOR INLAND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH IN EFFECT UNTIL 2 PM...
...WIND ADVISORY IN EFFECT...
...FLOOD WATCH IN EFFECT...

TROPICAL STORM FRANCES WAS OVER THE NORTHEAST GULF OF MEXICO AND
IS EXPECTED TO MOVE NORTHWEST AND STRENGTHEN TODAY. THE MAIN IMPACTS
FROM FRANCES ACROSS SOUTHEAST GEORGIA ARE EXPECTED TO BE HEAVY
RAINFALL AND ISOLATED TORNADOES. REFER TO THE WIND ADVISORY AND
FLOOD WATCH PRODUCTS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH
AT LEAST EARLY TUESDAY IN RESPONSE TO DEPARTING FRANCES. RESIDENTS
SHOULD CONTINUE TO MONITOR RIVER LEVELS THROUGH THE WEEK. RAINFALL
WILL BECOME MORE SCATTERED BY MID-WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN THE TORNADO WATCH AND TROPICAL
STORM WARNING AREAS. ADDITIONAL SPOTTER ACTIVATION MAY BE REQUESTED
LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

In the hours before

Special weather statement, Sep 6, 6:33 AM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
633 AM EDT MON SEP 6 2004

GAZ163-061115-
CLINCH GA-
633 AM EDT MON SEP 6 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR
STRONG WINDS VALID UNTIL 715 AM EDT...

AT 633 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINBANDS ASSOCIATED WITH TROPICAL STORM FRANCES CONTINUING TO
IMPACT CLINCH COUNTY CENTERED 5 MILES SOUTHEAST OF DU PONT...OR
ABOUT 7 MILES SOUTHWEST OF HOMERVILLE...MOVING NORTHWEST AT 35 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Local storm report, Sep 6, 9:37 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
937 AM EDT MON SEP 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TORNADO          DOWNTOWN JACKSONVILLE   30.33N 81.66W
09/05/2004                   DUVAL              FL   EMERGENCY MNGR

            POSSIBLE TORNADO. STRUCTURAL DAMAGE AND TREES DOWN.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 8:18 PM EDTTornado WarningJAXAtkinson42 min
Sep 5, 8:47 PM EDTTornado WarningJAXBacon43 min
Sep 5, 9:00 PM EDTTornado WarningJAXAtkinson30 min
Sep 5, 9:14 PM EDTTornado WarningJAXCoffee31 min
Sep 5, 10:34 PM EDTTornado WarningJAXGlynn26 min
Sep 6, 4:45 AM EDTTornado WarningJAXCamden30 min
Sep 6, 10:02 AM EDTTornado WarningJAXCamden58 min
Sep 6, 10:17 AM EDTTornado WarningJAXCharlton43 min
Sep 6, 12:01 PM EDTTornado WarningJAXBrantley44 min
Sep 6, 1:18 PM EDTTornado WarningJAXPierce57 min
Sep 6, 3:54 PM EDTTornado WarningJAXWayne66 min

Nearby

Tornado Warnings in Georgia, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.